Mardia, K orcid.org/0000-0003-0090-6235 and Sriram, K (2023) Families of Discrete Circular Distributions with Some Novel Applications. Sankhya A, 85 (1). pp. 1-42. ISSN 0976-836X
Abstract
We give a unified treatment of constructing families of circular discrete distributions. Some of these families are deduced from established distributions such as von Mises and wrapped Cauchy. Some others are derived directly such as a flexible family based on trigonometric sums and the circular location family. Results interrelating these families are discussed. These distributions have been motivated by two examples of discrete circular data: casino roulette spins and smart health acrophase monitoring, and these data are analyzed using our proposed models. We discuss how using continuous circular models for circular discrete data can be misleading.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2022, The Author(s). This is an open access article distributed under the terms of the Creative Commons CC BY license t http:// creativecommons.org/licenses/by/4.0/., which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. |
Keywords: | Conditionalized families, marginalized families, roulette spin data, acrophase data, von Mises distribution, wrapped Cauchy distribution. |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Mathematics (Leeds) > Statistics (Leeds) |
Depositing User: | Symplectic Publications |
Date Deposited: | 13 Jan 2023 15:08 |
Last Modified: | 25 Jun 2023 23:07 |
Status: | Published |
Publisher: | Springer |
Identification Number: | 10.1007/s13171-022-00298-z |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:192132 |